MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ST18FN45NTF164N
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the balloon to a smiths medical portex® bivona® tts¿ tracheostomy tube was not inflated.It was reported that the patient's oxygen saturation was noted to be low while getting ready for bed.After calling the physician, the tracheostomy (trach) was then checked and balloon was not inflated.Subsequently, the tube was removed.The balloon was then inflated with water, left to sit, and the water was reported to have come out.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
One flextend tracheostomy tube with fixed connector, tts cuff and talk attachment was returned for analysis; not matching part number previously given by customer.The sample was leak tested by inflating the cuff with air and manipulating the components.A slow leak was observed and was noted to be coming from under the connector.The connector was removed and leak tested again.The source of the leak was observed at the lumen on the proximal end; noting insufficient adhesive backfilled.Magnification was then used to examine the sample to note the leak location.Based on the evidence the complaint was confirmed.The root cause was found due to insufficient adhesive at proximal end of lumen leading to a manufacturing issue.

Brand Name
PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8052305
Report Number3012307300-2018-08114
Device Sequence Number1526799
Product Code JOH
UDI-Device Identifier15019517156836
UDI-Public15019517156836
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/27/2023
Device Catalogue NumberST18FN45NTF164N
Device Lot NumberDS017990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;